Texas, 2011Wildfire in Texas, May 25 to 27, 2011
May 25 to 27, 2011 · NWS MAF · 1 event in 1 county or zone
Low relative humidity values and gusty winds of 20 MPH or greater were present across the area. A red flag warning was issued.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low relative humidity values and gusty winds of 20 MPH or greater were present across the area. A red flag warning was issued.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 25, 11:06 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, May 25, 11:06 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1206 PM CDT WED MAY 25 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
WIDESPREAD VFR CONDITIONS TO PERSIST THRU THE NIGHT UNDERNEATH
DRY WLY FLOW ALOFT. IT WILL STILL BE GUSTY TODAY IN WAKE OF
EXITING SYSTEM AND A FEW G25KT WILL POSSIBLE MAINLY AT HOB/MAF.
OTHERWISE THERE WILL BE A WIND SHIFT TONIGHT TO THE NE AROUND
03Z-05Z WITH WEAK FRONT.
&&
.PREV DISCUSSION... /ISSUED 630 AM CDT WED MAY 25 2011/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
WINDS WILL INCREASE SLIGHTLY FROM THE NORTHWEST TODAY BEFORE
SUBSIDING THIS EVENING...THEN SHIFTING FROM THE NORTHEAST TONIGHT.
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD.
PREV DISCUSSION... /ISSUED 349 AM CDT WED MAY 25 2011/
DISCUSSION...
WATER VAPOR IMAGERY SHOWS THE UPPER TROUGH EJECTING THRU THE CENTRAL
PLAINS...CURRENTLY OVER KS...LEAVING A VERY DRY AMS IN ITS WAKE.
WESTERLY SFC FLOW CONTINUES DIMINISHING ACROSS THE AREA...BUT IS
KEEPING OVERNIGHT RH RECOVERIES POOR...W/RH AT KMAF AT 11 PCT AT
08Z. KMAF RAOB MIXED OUT TO ABOVE H7 YESTERDAY...AND FCST SOUNDINGS
SUGGEST SIMILAR CONDITIONS TODAY. KMAF VAD SHOWS 40KT W-NW FLOW
PERSISTING ON THE BACKSIDE OF THE TROUGH...AND LATEST WIND FIELD
PROGS SHOW THIS NOT REALLY DECREASING UNTIL AFTER 18Z WHEN THE
TROUGH MOVES FURTHER NE. GIVEN THE FAIRLY ACTIVE DAY YESTERDAY AND
BAD RECOVERIES...WE/VE UPGRADED THE FIRE WX WATCH TO A RED FLAG.
HOWEVER...WINDS REALLY SLACKEN AFTER SUNSET...SO WE/LL END THE
WARNING A LITTLE EARLY AT 00Z.
OTHERWISE...A WEAK FRONT IS FCST TO MOVE INTO THE NE ZONES WEDNESDAY
NIGHT...BUT LOOKS TO BE WEAK AND WON/T AFFECT THURSDAY/S TEMPS
EXCEPT NE ZONES. FRIDAY...H85 THERMAL RIDGE BEGINS BUILDING EAST
UNDER SW FLOW ALOFT...W/TEMPS OF 30C OR BETTER ALL THE WAY THRU THE
WRN LOW ROLLING PLAINS BY 00Z SATURDAY. THIS SHOULD RESULT IN
TRIPLE DIGIT HIGHS MOST LOCATIONS FRIDAY AND SATURDAY...BEFORE THE
RIDGE SHIFTS BACK WEST SUNDAY AND INTO THE EXTENDED. SUNDAY
NIGHT...MOISTURE RETURN FINALLY KICKS IN...W/LONGER RANGE MODELS
RETREATING THE DRYLINE TO NEAR KEPZ BY TUESDAY NIGHT. SHOULD THIS
PAN OUT...IT WILL BE THE BEST RETURN FLOW THE AREA HAS SEEN IN SOME
TIME...AND OPEN UP THE AREA FOR A CHANCE OF RAIN LATE IN THE
EXTENDED. BEST CHANCES LOOK TO BE MONDAY/TUESDAY NIGHTS...AS MODELS
ADVERTISE SHORTWAVES COMING UP ON THE WESTERN PERIPHERY OF THE UPPER
RIDGE...DEVELOPING CONVECTION UP FM MEXICO OVER THE CENTRAL CWA.
WITH SLIGHT DIFFERENCES IN TIMING/FEATURES BETWEEN THE
MODELS...WE/LL LEAVE THE WX GRIDS MORE OR LESS AS THEY ARE NOW.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&Hazardous weather outlook, May 25, 3:48 AM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
448 AM CDT WED MAY 25 2011
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
448 AM CDT WED MAY 25 2011 /348 AM MDT WED MAY 25 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
MARGINALLY CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE
SOUTHEASTERN NEW MEXICO PLAINS AND MUCH OF WEST TEXAS TODAY AS
NORTHWEST WINDS INCREASE THIS AFTERNOON AND COMBINE WITH VERY LOW
RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER. A RED FLAG
WARNING IS IN EFFECT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
ENTIRE AREA INTO THIS WEEKEND AS TEMPERATURES INCREASE WELL ABOVE
NORMAL.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY NEXT WEEK FROM
SOUTHEASTERN NEW MEXICO AND THE WESTERN PERMIAN BASIN SOUTH INTO
THE BIG BEND REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Wildfire, Winkler
- When
- May 25, 1:00 PM CST to May 27, 12:00 AM CST
- Where
- Winkler forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 31.850, -103.048 (the zone’s center; the record gives no point)
This fire in Winkler County burned 9,600 acres. One firefighter received burn injuries and was flown to the burn center in Lubbock, TX.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 25, 201120 injured · $4.0 million · EF2 · 23 events
- Tornadoes and Hail in Missouri, May 25, 20112 injured · $1.2 million · EF3 · 29 events
- Tornadoes and Flash Flooding in Ohio, May 25 to 27, 2011$90 million · EF1 · 115 events
- Tornadoes and Hail in Illinois, May 25, 2011$5.7 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Illinois, May 25, 2011$1.5 million · EF2 · 63 events
- Tornadoes and Damaging Winds in Alabama, May 25, 20111 injured · $962,000 · EF2 · 31 events
- Tornadoes and Damaging Winds in Indiana, May 25, 20111 injured · $500,000 · EF2 · 17 events
- Tornadoes and Hail in Ohio, May 25 to 26, 20112 injured · $530,000 · EF1 · 79 events
- Tornadoes in California, May 25, 2011$870,000 · EF2 · 3 events
- Tornadoes and Hail in Indiana, May 25, 2011$330,000 · EF2 · 14 events
- Tornado and Hail in Arkansas, May 25, 2011$260,000 · EF2 · 5 events
- Tornadoes and Hail in Kentucky, May 25, 2011$2.3 million · EF0 · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299403.